How to Stop a Statin Cough

Written by constance barker
  • Share
  • Tweet
  • Share
  • Email

Statin drugs are used to lower cholesterol levels in the body. Statins may cause side effects such as muscle pain, digestive upset and coughing. There are several ways to reduce coughs brought on by statin drugs.

Skill level:
Moderately Easy

Other People Are Reading

Things you need

  • Humidifier
  • Honey
  • Tea
  • Cough lozenges
  • Fluids

Show MoreHide

Instructions

  1. 1

    Talk to your doctor about your statin cough. He may suggest altering your statin dosage or trying a different statin to see if it lessens your cough.

  2. 2

    Use a humidifier in the house or at work. Statin coughs are normally dry coughs. A humidifier puts moisture in the air, allowing lubrication to the nose and throat and decreasing the risk of coughing.

  3. 3

    Mix a teaspoon of honey with an herbal tea. Honey lubricates the throat, and herbal tea suppresses the cough. Drink two to three cups a day.

  4. 4

    Suck on cough lozenges. Cough lozenges sooth and lubricate the throat and heal the throat aggravated by coughing spells.

  5. 5

    Drink plenty of fluids throughout the day. Moisture decreases the tickling effect in the throat that causes you to cough. Drink warm liquids, such as broth, cocoa or tea, to sooth a throat sore from coughing.

Tips and warnings

  • Talk to your doctor about taking cough medicines. Cough medicines may interact with your statin drugs, affecting their ability to lower cholesterol levels. Ask your doctor what kind of cough medicines are safe to take or whether he has other solutions for your statin cough.

Don't Miss

Filter:
  • All types
  • Articles
  • Slideshows
  • Videos
Sort:
  • Most relevant
  • Most popular
  • Most recent

No articles available

No slideshows available

No videos available

By using the eHow.co.uk site, you consent to the use of cookies. For more information, please see our Cookie policy.